MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 HYDROCOIL DETACHABLE 20MM X 30CM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 35 HYDROCOIL DETACHABLE 20MM X 30CM; EMBOLIZATION COIL
Model Number 45-452030
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.The root cause cannot be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil implant would not advance more than 2 cm out of the tip of a support catheter during treatment of an abdominal aneurysm.The coil was retracted back into the catheter and advanced again, but no more than 2cm of the coil would exit the catheter tip.While attempting to remove the coil, the coil detached in the catheter.The coil was removed in its entirety together with the catheter.There was no reported intervention or patient injury.

Brand Name
AZUR 35 HYDROCOIL DETACHABLE 20MM X 30CM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9508098
Report Number2032493-2019-00298
Device Sequence Number19217823
Product Code KRD
UDI-Device Identifier00810170015045
UDI-Public(01)00810170015045(11)190822(17)240731(10)1908225JG
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number45-452030
Device Catalogue Number45-452030
Device Lot Number1908225JG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1